Alert archive / Ohio / Flash Flood Warnings in 2013

Flash Flood Warning 36, NWS Wilmington, OH

December 21, 20137 counties in Ohio; Fayette County, Union County, Wayne County, Indiana

NWS Wilmington, OH issued this flash flood warning at Dec 21, 2013, 7:32 PM EST for 7 counties in Ohio; Fayette County, Union County, Wayne County, Indiana. It was in force for 6 hr. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 21, 2013, 7:32 PM EST (00:32 UTC)
Expired
Dec 22, 2013, 1:30 AM EST
In force
6 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Fayette County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Darke County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 21, 7:45 PM ESTHEAVY RAIN 2.474 Nw Downtown Dayton, OHSTORM TOTAL THUS FAR.
Dec 21, 10:00 PM ESTHEAVY RAIN 4.03Centerville, INSTORM TOTAL RAINFALL. OF THIS AMOUNT...3.78 INCHES FELL JUST TODAY.
Dec 21, 10:04 PM ESTHEAVY RAIN 3.05Union City, OHSTORM TOTAL RAINFALL
Dec 21, 10:15 PM ESTHEAVY RAIN 3.03Gettysburg, OHSTORM TOTAL RAINFALL
Dec 21, 10:25 PM ESTFLOOD3 N Fairhaven, OHCONCORD FAIRHAVEN RD FLOODED BY OVERFLOWING CREEK AROUND WATT ROAD.
Dec 21, 10:28 PM ESTHEAVY RAIN 4.5Castine, OHSTORM TOTAL RAINFALL
Dec 21, 10:55 PM ESTFLOODRichmond, IN9 ROADS CLOSED ACROSS THE COUNTY. RAINFALL TOTAL M3.11
Dec 22, 12:00 AM ESTHEAVY RAIN 3.741 N Eaton, OHSATURDAY RAINFALL TOTAL
Dec 22, 12:05 AM ESTFLASH FLOODGettysburg, OHMAJOR FLOODING REPORTED WITH WATER RUSHING OVER ROADS AND ENTERING HOMES. SEVERAL HOMES GETTING SAND BAGGED.
Dec 22, 12:15 AM ESTHEAVY RAIN 4.3Covington, OHSTORM TOTAL RAINFALL
Dec 22, 12:55 AM ESTFLOODRichmond, INNUMEROUS ROADS IN RICHMOND AND COUNTY WIDE...ESPECIALLY EASTERN HALF OF COUNTY...ARE CLOSED DUE TO WIDESPREAD FLOODING.
Dec 22, 12:55 AM ESTFLASH FLOOD4 E Cridersville, OHROADS CLOSED DUE TO HIGH WATER.
Dec 22, 12:55 AM ESTFLASH FLOODGreenville, OHNUMEROUS ROADS CLOSED DUE TO FLOWING WATER ACROSS THE COUNTY.
Dec 22, 1:00 AM ESTFLOODConnersville, INSEVERAL ROADS CLOSED ACROSS THE COUNTY DUE TO FLOODING.
Dec 22, 1:00 AM ESTFLOODLiberty, INSEVERAL ROADS CLOSED COUNTY WIDE DUE TO FLOODING.
Dec 22, 1:00 AM ESTHEAVY RAIN 4.23 Nnw Downtown Dayton, OHSTORM TOTAL RAINFALL
Dec 22, 1:03 AM ESTHEAVY RAIN 4.23 Nnw Downtown Dayton, OHVIA SOCIAL MEDIA
Dec 22, 1:12 AM ESTFLASH FLOODSidney, OHHIGH WATER ACROSS MANY ROADS AND SEVERAL ROADS CLOSED DUE TO THE FLOW OF WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 273 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WGUS51 KILN 220032
FFWILN
INC041-161-177-OHC011-037-107-109-113-135-149-220630-
/O.NEW.KILN.FF.W.0036.131222T0032Z-131222T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
732 PM EST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN EAST CENTRAL INDIANA...
  UNION COUNTY IN EAST CENTRAL INDIANA...
  WAYNE COUNTY IN EAST CENTRAL INDIANA...
  AUGLAIZE COUNTY IN WEST CENTRAL OHIO...
  DARKE COUNTY IN WEST CENTRAL OHIO...
  MERCER COUNTY IN WEST CENTRAL OHIO...
  MIAMI COUNTY IN WEST CENTRAL OHIO...
  NORTHWESTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
  PREBLE COUNTY IN WEST CENTRAL OHIO...
  SHELBY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 130 AM EST SUNDAY.

* AT 726 PM EST...RADAR INDICATED THAT MODERATE TO HEAVY RAIN WAS 
  MOVING INTO THE WARNED AREA. PROLONGED RAINFALL THROUGH THE DAY 
  HAS ALREADY PRODUCED UP TO THREE INCHES WITH SOME ROADS BEING 
  CLOSED. ADDITIONAL RAINFALL WILL CAUSE WATER TO RISE SIGNIFICANTLY 
  AND QUICKLY.

* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...CELINA...
  CONNERSVILLE...EATON...GREENVILLE...HUBER HEIGHTS...LIBERTY...
  PIQUA...RICHMOND...SIDNEY...ST. MARYS...TROY AND WAPAKONETA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4069 8445 4065 8394 4048 8401 3989 8405
      3959 8448 3957 8482 3952 8482 3953 8531
      3975 8531 3979 8530 3980 8523 4000 8521
      4001 8482 4073 8481 4073 8446

$$
1 follow-up statement
365 
WGUS71 KILN 220209
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
909 PM EST SAT DEC 21 2013

INC041-161-177-OHC011-037-107-109-113-135-149-220630-
/O.CON.KILN.FF.W.0036.000000T0000Z-131222T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION IN-FAYETTE IN-WAYNE IN-AUGLAIZE OH-DARKE OH-MERCER OH-MIAMI OH-
MONTGOMERY OH-PREBLE OH-SHELBY OH-
909 PM EST SAT DEC 21 2013

...FLASH FLOOD WARNING CONTINUES FOR WAYNE...FAYETTE AND UNION
COUNTIES IN EAST CENTRAL INDIANA...AND SHELBY...PREBLE...NORTHWESTERN
MONTGOMERY...MIAMI...MERCER...DARKE AND AUGLAIZE COUNTIES IN WEST
CENTRAL OHIO UNTIL 130 AM EST...

AT 905 PM EST...RADAR INDICATED THAT A BAND OF SHOWERS WITH HEAVY 
RAIN WILL MOVE INTO THE WARNING AREA. THIS BAND MAY PRODUCE AROUND 
AN INCH OF RAIN IN AN HOUR. THIS QUICK RAINFALL ON TOP OF VERY WET 
GROUND WILL LEAD TO RAPID RISES IN FLOOD WATERS. 

SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...CELINA...
CONNERSVILLE...EATON...GREENVILLE...HUBER HEIGHTS...LIBERTY...
PIQUA...RICHMOND...SIDNEY...ST. MARYS...TROY AND WAPAKONETA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4069 8445 4065 8394 4048 8401 3989 8405
      3959 8448 3957 8482 3952 8482 3953 8531
      3975 8531 3979 8530 3980 8523 4000 8521
      4001 8482 4073 8481 4073 8446

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 6:49 PM EST, 43 minutes earlier.

Area forecast discussion, Dec 21, 6:49 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
649 PM EST SAT DEC 21 2013

.SYNOPSIS...
A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO BE THE FOCUS
FOR HEAVY RAINFALL THROUGH TONIGHT. LOW PRESSURE APPROACHING THE
REGION WILL PUSH THE FRONT ACROSS OUR AREA AS A COLD FRONT
TONIGHT...BRINGING WITH IT A CHANCE FOR SEVERE WEATHER. COOLER
CONDITIONS ARE EXPECTED BEHIND THE FRONT TO START THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SHARP SURFACE FRONT IS BEGINNING TO LIFT NORTHWARD WITH HEAVIER
PRECIPITATION ENDING ACROSS THE SOUTHERN TWO THIRDS OF THE AREA
THIS AFTERNOON. THIS TREND IS EXPECTED TO CONTINUE THROUGH THE
REMAINDER OF THE DAYTIME AND INTO THE EARLY EVENING AS THE
MAJORITY OF THE CWA SETS UP IN THE WARM SECTOR. CURRENT THINKING
IS THAT THE NORTHWESTERN ZONES WILL CONTINUE TO SEE STEADY
PRECIPITATION FOR THE NEXT SEVERAL HOURS...WITH INTERMITTENT
LIGHTER RAIN FOR THE REMAINDER OF THE ZONES. FLOODING WILL
CONTINUE TO BE A THREAT ACROSS THE AREA WITH EARLIER SNOW
MELT...DEPARTING AND ONGOING AREAS OF RAINFALL...AND FORECASTED
ADDITIONAL HEAVY RAIN OVERNIGHT. WILL THEREFORE CONTINUE THE FLOOD
WATCH THROUGH THE OVERNIGHT TIME PERIOD FOR ALL ZONES.

A SURFACE LOW DEVELOPING ALONG THE FRONTAL BOUNDARY WILL LIFT
NORTHEASTWARD FROM TX/AR AND ARRIVE IN THE OHIO VALLEY TONIGHT.
AHEAD OF THE IS LOW...WARM/MOIST AIR WILL CONTINUE TO BE DRAWN
NORTH INTO THE OHIO VALLEY WITH DEWPOINTS REACHING THE LOWER 60S
SOUTH OF THE FRONTAL BOUNDARY AND PWATS NEARING OR BREAKING RECORD
VALUES FOR DECEMBER. THIS MOISTURE SURGE AHEAD OF THE LOW WILL
ALLOW FOR HIGH RAIN RATES WITH ANY PRECIPITATION OCCURRING THIS
EVENING AND TONIGHT AS THE LOW TRACKS ACROSS THE REGION.

OUT AHEAD OF THIS LOW...A QLCS/SQUALL LINE TYPE OF FEATURE THAT IS
DEVELOPING ACROSS THE LOWER MISSISSIPPI VALLEY WILL TRACK
NORTHEASTWARD...AFFECTING MOST LOCATIONS IN THE WARM
SECTOR...WHICH WILL INCLUDE THE SOUTHERN TWO THIRDS OF THE ILN
CWA. WIND SHEAR WILL BE SUPPORTIVE OF DAMAGING WIND GUSTS AND
ISOLATED TORNADOES LATE THIS EVENING AS THIS LINE APPROACHES FROM
THE SOUTHWEST...WITH THE TIMING OF THE HIGHEST THREAT FOR SEVERE
IN THE ILN CWA BEING BETWEEN 10 PM AND 3 AM. HEAVY RAINFALL AND
FLOODING WILL BE A THREAT THROUGHOUT THE NIGHT AS A LARGE SWATH OF
MODERATE TO HEAVY RAIN WILL ACCOMPANY THE QLCS AND AREAS NORTH OF
THE QLCS. THIS WILL LIKELY WORSEN EXISTING FLOOD ISSUES AND CREATE
NEW FLOODING ISSUES ACROSS THE AREA.

IN ADDITION TO THE POTENTIAL FOR SIGNIFICANT FLOODING TONIGHT AND
THE WINDOW OF OPPORTUNITY FOR SEVERE WEATHER LATE THIS
EVENING...SUSTAINED SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH
WITH GUSTS UP TO 35 MPH AHEAD OF THE MAIN LINE OF CONVECTION
TONIGHT.

BY THE END OF THE OVERNIGHT PERIOD...RAIN IS EXPECTED TO TAPER OFF
IN THE WESTERN ZONES...WITH THE MAIN BAND OF PRECIPITATION
ASSOCIATED WITH THE COLD FRONT BEGINNING TO EXIT OUR EASTERN
ZONES.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
THE LOW WILL CONTINUE TO TRACK NORTHEASTWARD AND AWAY FROM THE ILN
CWA ON SUNDAY. COLD ADVECTION WILL DEVELOP AND BRING IN COOLER AIR
THROUGHOUT THE REMAINDER OF THE SHORT TERM PERIOD.

SHOWERS WILL BE POSSIBLE SUNDAY EVENING THROUGH MONDAY ACROSS THE
AREA AS AN UPPER TROUGH DIGS SOUTHEASTWARD TOWARD THE GREAT LAKES
WITH A WEAK TROUGH HELPING TO PRODUCE MAINLY RAIN ACROSS THE
SOUTHEASTERN ZONES AND SNOW SHOWERS ACROSS THE NORTHWESTERN ZONES.
EVENTUALLY...ANY LINGERING SHOWERS WILL BE ALL SNOW AS SUFFICIENT
COLD AIR MOVES INTO THE REGION. AT THIS TIME...LITTLE TO NO SNOW
ACCUMULATION IS EXPECTED FROM SNOW SHOWERS THAT MAY OCCUR DURING
THIS TIME PERIOD.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
GIVEN SHORT TERM CONCERNS...NOT MUCH TIME SPENT ON THIS TIMEFRAME.
THIS PERIOD CHARACTERIZED BY LONGWAVE RIDGING NEAR/OFF THE WEST
COAST OF THE UNITED STATES WHICH SUPPORTS TROUGHING IN THE NORTHEAST
CONUS. THIS IS A BELOW-NORMAL TEMPERATURE REGIME FOR THE OHIO
VALLEY...AND HAVE DERIVED MAX/MIN TEMPS FIRST FROM AN ECMWF/ENSEMBLE
MOS AND ADJUSTED FROM THERE TO MEET DETERMINISTIC THOUGHTS ON
ADVECTION. REALLY NO SIGNIFICANT WEATHER SYSTEMS IN THIS
REGIME...THE ONLY APPRECIABLE CHANCE AT PRECIPITATION COMES WITH A
WEAK SYSTEM ON TUESDAY AND THURSDAY...BUT THESE ARE MINOR THREATS AT
BEST AS BEING DEPICTED IN THE 21.12Z ECMWF/GFS MODELS AT THIS TIME.
SUPPOSE THERE IS A POTENTIAL FOR A LAKE-INDUCED SNOW SHOWER THREAT
IN THE COLD ADVECTION BEHIND EITHER SYSTEM...BUT THOSE MESOSCALE
PROCESS ARE NOT WELL DEFINED AT THIS TIME RANGE THIS FAR FROM THE
LAKES.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
MVFR TO OCCASIONALLY IFR CONDITIONS WERE OCCURRING THIS EVENING
ASSOCIATED WITH A LOW PRESSURE SYSTEM AND ATTENDANT WARM FRONT AND
COLD FRONT. SHOWERS ASSOCIATED WITH THIS SYSTEM CONTINUED TO SWEEP
ACROSS THE TAF SITES FROM THE SW TO NE THIS EVENING. EXPECT SHOWERS
TO CONTINUE THROUGH TONIGHT IN THIS VERY MOIST REGIME AND END FROM
THE WEST SUNDAY MORNING. WINDS WILL GENERALLY REMAIN OUT OF THE SOUTH
WITH GUSTS OVER 20 KNOTS TONIGHT AS THE FRONT MOVES CLOSER AND THE
PRESSURE GRADIENT TIGHTENS. POSSIBILITY EXISTS OF A SQUALL LINE OF
THUNDERSTORMS WITH THE COLD FRONT. INCLUDED THUNDERSTORMS IN ALL
TAF SITES EXCEPT KCMH AND KLCK AFT 02Z TO 04Z FOR SEVERAL HOURS.
LESS LIKELY TO SEE THUNDER AS FAR NORTH AS KCMH AND KLCK BUT WILL
MONITOR CONDITIONS. CONDITIONS SHOULD IMPROVE TO MVFR ON SUNDAY
WITH WINDS SHIFTING TO THE WEST LATER SUNDAY AFTERNOON. POSSIBILITY
OF WRAP AROUND SHOWERS AFTER LOW PRESSURE SYSTEM EXITS REGION
SUNDAY BUT SINCE THAT IS TOWARD THE END OF THE TAF PERIOD ANY
FORECAST OF SHOWERS WAS LEFT OUT.

OUTLOOK...MVFR CEILINGS EXPECTED TO LINGER SUNDAY NIGHT INTO
MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ026-034-035-042>046-
     051>056-060>065-070>074-077>082-088.
KY...FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ089>100.
IN...FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...BINAU
AVIATION...PARKER
Hazardous weather outlook, Dec 21, 4:12 PM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
412 PM EST SAT DEC 21 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-222115-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
411 PM EST SAT DEC 21 2013

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS TONIGHT AS A COLD
FRONT SWINGS ACROSS THE REGION. DAMAGING WINDS GUSTS ARE THE MAIN
CONCERN AT THIS TIME...THOUGH A BRIEF TORNADO CANNOT BE RULED OUT
ESPECIALLY ALONG AND EAST OF INTERSTATE 71. THUNDERSTORMS WOULD
CONTAIN HEAVY RAIN RATES...AND COULD BRING A FLASH FLOOD THREAT.

IN ADDITION...GUSTY WINDS ARE EXPECTED TONIGHT OUT OF THE
SOUTH...WITH SUSTAINED WINDS FROM 20 TO 25 MPH...AND GUSTS TO 35
MPH. IN THE WAKE OF THE COLD FRONT ON SUNDAY...WESTERLY WIND GUSTS
TO 40 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING.

In the hours before

Local storm report, Dec 21, 7:05 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
705 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HEAVY RAIN       3 SSE MIAMISBURG        39.59N 84.25W
12/21/2013  M1.66 INCH       MONTGOMERY         OH   TRAINED SPOTTER

            STORM TOTAL THUS FAR.

&&
Local storm report, Dec 21, 7:21 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
721 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLOOD            2 NW BRADFORD           40.15N 84.46W
12/21/2013                   DARKE              OH   COCORAHS

            WATER FLOWING ACROSS HORATIO-HARRIS CREEK ROAD IN
            MULTIPLE LOCATIONS BETWEEN STATE ROUTE 721 AND
            GETTYSBURG-WEBSTER ROAD. TOTAL RAINFALL FROM BEGINNING OF
            EVENT UNTIL REPORT WAS 3.41 INCHES

&&

MJP
Local storm report, Dec 21, 7:23 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
723 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     FLOOD            VERSAILLES              40.22N 84.48W
12/21/2013                   DARKE              OH   LAW ENFORCEMENT

            TWELVE COMBINED TOWNSHIP AND COUNTY ROADS WERE CLOSED
            ACROSS DARKE COUNTY DUE TO HIGH STANDING WATER CAUSED BY
            HEAVY RAINFALL.

&&

ASL
Local storm report, Dec 21, 7:26 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
726 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     FLOOD            RICHMOND                39.83N 84.89W
12/21/2013                   WAYNE              IN   LAW ENFORCEMENT

            THREE ROAD CLOSURES WERE REPORTED ON COUNTY AND STATE
            ROADS IN WAYNE COUNTY DUE TO HIGH WATER CAUSED BY HEAVY
            RAINFALL.

&&

ASL
Local storm report, Dec 21, 7:29 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
729 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     FLOOD            SIDNEY                  40.29N 84.16W
12/21/2013                   SHELBY             OH   LAW ENFORCEMENT

            ONE ROAD WAS CLOSED DUE TO HIGH WATER CAUSED BY HEAVY
            RAIN. THERE WERE SEVERAL OTHER REPORTS OF HIGH STANDING
            WATER ACROSS SHELBY COUNTY.

&&

ASL
Local storm report, Dec 21, 7:31 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
731 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     FLOOD            BELLEFONTAINE           40.36N 83.76W
12/21/2013                   LOGAN              OH   LAW ENFORCEMENT

            TOWNSHIP ROADS 229...208 NORTH...78...AND 32 SOUTH WERE
            CLOSED DUE TO HIGH WATER CAUSED BY HEAVY RAINFALL. COUNTY
            ROAD 200 WAS ALSO CLOSED DUE TO HIGH STANDING WATER.

&&

ASL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 9:32 PM ESTSevere Thunderstorm WarningILNButler, Hamilton, Preble43 min
Dec 21, 9:34 PM ESTSevere Thunderstorm WarningILNDarke, Logan, Mercer, Miami, Montgomery, Preble and 1 more41 min
Dec 21, 9:55 PM ESTSevere Thunderstorm WarningILNClermont, Hamilton50 min
Dec 21, 9:58 PM ESTFlash Flood WarningILNButler, Clermont, Hamilton, Warren6 hr
Dec 21, 9:58 PM ESTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan, Shelby32 min
Dec 21, 10:10 PM ESTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Miami, Shelby50 min
Dec 21, 10:14 PM ESTSevere Thunderstorm WarningILNButler, Clark, Clermont, Clinton, Greene, Hamilton and 4 more46 min
Dec 21, 10:32 PM ESTSevere Thunderstorm WarningILNDelaware, Hardin, Logan, Union28 min
Dec 21, 10:46 PM ESTSevere Thunderstorm WarningILNClermont44 min
Dec 21, 10:48 PM ESTFlash Flood WarningILNAuglaize, Champaign, Clark, Delaware, Fayette, Greene and 5 more5 hr
Dec 21, 11:01 PM ESTSpecial Weather StatementILNClermont, Clinton, Fayette, Highland44 min
Dec 21, 11:11 PM ESTRiver Flood WarningILNAdams20 hr
Dec 21, 11:18 PM ESTFlash Flood WarningILNAdams, Brown, Clermont, Clinton, Fayette, Highland5 hr
Dec 21, 11:28 PM ESTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Highland47 min
Dec 21, 11:45 PM ESTSpecial Weather StatementILNDelaware, Franklin, Pickaway, Ross30 min
Dec 21, 11:48 PM ESTFlash Flood WarningILNDelaware, Fairfield, Fayette, Franklin, Hocking, Licking and 4 more4 hr
Dec 22, 12:03 AM ESTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike, Ross, Scioto57 min
Dec 22, 12:14 AM ESTSevere Thunderstorm WarningILNFairfield, Fayette, Highland, Hocking, Pickaway, Ross46 min
Dec 22, 12:15 AM ESTSpecial Weather StatementILNLicking45 min
Dec 22, 12:18 AM ESTAreal Flood WarningILNFairfield, Licking42 hr
Dec 22, 12:24 AM ESTFlash Flood WarningILNAdams, Fayette, Hocking, Pike, Ross, Scioto4 hr
Dec 22, 12:31 AM ESTTornado WarningILNAdams, Pike, Scioto29 min
Dec 22, 12:59 AM ESTSpecial Weather StatementILNHocking31 min
Dec 22, 1:30 AM ESTAreal Flood WarningILNAuglaize, Champaign, Clark, Darke, Logan, Mercer and 4 more11 hr
Dec 22, 2:35 AM ESTAreal Flood WarningILNButler, Clermont, Hamilton, Warren4 hr
Dec 22, 3:12 AM ESTAreal Flood WarningILNAuglaize, Champaign, Clark, Delaware, Fayette, Greene and 5 more4 hr
Dec 22, 3:29 AM ESTAreal Flood WarningILNDelaware, Fairfield, Fayette, Franklin, Hocking, Licking and 4 more4 hr
Dec 22, 9:00 AM ESTAreal Flood WarningILNGreene, Warren12 hr
Dec 22, 11:39 AM ESTAreal Flood WarningILNAuglaize, Champaign, Clark, Darke, Delaware, Hardin and 7 more34 hr
Dec 22, 2:15 PM ESTRiver Flood WarningILNPike, Scioto4 days
Dec 21, 9:04 PM ESTSpecial Weather StatementILNDearborn, Franklin, Ohio, Ripley, Switzerland41 min
Dec 21, 9:20 PM ESTFlash Flood WarningILNDearborn, Franklin, Ohio, Ripley, Switzerland6 hr
Dec 21, 9:41 PM ESTSpecial Weather StatementILNOhio, Switzerland49 min
Dec 22, 2:52 AM ESTAreal Flood WarningILNSwitzerland4 hr
Dec 22, 6:28 AM ESTRiver Flood WarningILNUnion, Wayne8 hr

Nearby

Flash Flood Warnings in Ohio, 2013Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.